Purchase this article with an account.
P. Karadimas, A. Kapetanios, E. Bouzas; Central Serous Chorioretinopathy Occurring after Local Application of Glucocorticoids for Skin Disorders . Invest. Ophthalmol. Vis. Sci. 2003;44(13):4930.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: The development of central serous chorioretinopathy (CSCR) has been described in association with conditions characterized by endogenous hypercortisolism (pregnancy, stress, endogenous Cushing syndrome). It has also been described as a complication of exogenous glucocorticoids administrated by various routes (oral, intravenous, intramuscular, inhaled, intranasal, and epidural administration). We report two patients who developed CSCR after prolonged treatment with glucocorticoids applied locally to the skin for dermatological indications. Methods: We examined two patients who developed CSCR under treatment with glucocorticoids applied locally to the skin for the treatment of dermatological disorders. Results: The first patient was using a cream of hydrocortisone 1% for seborrheic dermatitis and the second was using a cream of diflucortolone 0,1% for versicolor pityriasis. Notably, one of them had a previous history of CSCR in the fellow eye, which had also developed while he was under treatment with glucocorticoid cream applied locally. Conclusions: Local skin application of glucocorticoids may represent an additional route by which glucocorticoid administration contributes to the development of CSCR.
This PDF is available to Subscribers Only